Meth Overdose Symptoms

Meth Overdose Symptoms

Meth or methamphetamine is a central nervous system stimulant. Meth is a strong form of a stimulant that is illicitly sold on the streets. Meth is usually a white crystal-like powder, called “crystal meth”.

The meth powder can be snorted up the nose, smoked, swallowed or dissolved in water and injected into a vein. A meth overdose can result from any of these methods of ingestion. A meth overdose may be intentional or unintentional, and it may occur in users taking the meth for rare legitimate purposes or in those misusing the drug.

A meth overdose is most common in users who are injecting the meth, and first-time meth users who have no tolerance and are injecting the drug are particularly at risk. Meth is very rarely found in its pure form, so a meth overdose may also result from a reaction to the chemicals added to the drug. Because of this, meth overdose is possible even from a non-lethal dose, as users may be unable to accurately judge the amount of crystal meth they are actually consuming.

A meth overdose is also known as: Intoxication – amphetamines; Intoxication – uppers; Amphetamine intoxication; Uppers overdose; Overdose – methamphetamine; Crank overdose; Meth overdose; Crystal meth overdose; Speed overdose; Ice overdose

 A meth overdose can happen two ways: It can either be acute (sudden) or chronic (long term).

  • An acute meth overdose occurs when someone accidentally or intentionally takes too much meth and has side effects which can be life threatening.
  • A chronic meth overdose refers to health effects seen in someone who uses meth on a very regular basis.

What are the meth overdose symptoms?

Meth most often causes a general feeling of wellness or euphoria that is usually called a “rush” by its users. This rush of euphoria is why many people get addicted to meth or want to do meth in the first place. Meth can also cause symptoms such as increased heart rate, increased blood pressure, and large wide/dilated pupils.

If someone takes a large amount of meth they could end up overdosing on the drug. If someone overdoses on meth they will have meth overdose symptoms. Meth overdose symptoms are but are not limited to:

  • Agitation
  • Chest pain
  • Heart attack
  • Heart stops entirely
  • Coma (in extreme cases)
  • Difficulty breathing
  • Kidney damage and possibly kidney failure
  • Paranoia
  • Seizures
  • Severe stomach pain
  • Stroke

Long term use of meth can lead to significant psychological problems which would be or can be caused by an over use or over dose on meth over a long period of time. Here are some meth overdose symptoms that are apparent from a total over use of meth.

  • Severe inability to sleep (insomnia)
  • Major mood swings
  • Delusional behavior
  • Extreme paranoia

Other meth overdose symptoms may include but are not limited to:

  • Repeated infections
  • Missing and rotted teeth (called “meth mouth“)
  • Heart attack
  • Severe weight loss
  • Skin sores (boils)
  • Stroke

What do you do if someone has meth overdose symptoms?

If you think that someone has taken meth and they are having meth overdose symptoms, immediately get them medical help. Take extreme caution around someone who is having meth overdose symptoms especially if they seem to be extremely excited or paranoid.

Source:

http://www.projectknow.com/research/crystal-meth-overdose/

 

Leave a Reply

Your email address will not be published. Required fields are marked *